Alert archive / Indiana / Flash Flood Warnings in 2013
Flash Flood Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Dec 21, 2013, 9:55 AM CST for 6 counties in Indiana; Henderson County, Union County, Kentucky. It was in force for 10 hr. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 21, 2013, 9:55 AM CST (15:55 UTC)
- Expired
- Dec 21, 2013, 8:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Henderson County, KY, Union County, KY
The radar
The Evansville,IN radar (KVWX), 36 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 10:33 AM CST | FLASH FLOOD | Evansville, IN | WATER OVER ROADS ON EICJHOFF ROAD AT ASTER LANE IN ASHLEY PLACE SUBDIVISION. REPORT RELAYED VIA SOCIAL MEDIA. |
| Dec 21, 12:42 PM CST | HEAVY RAIN 4.5 | 2 S Fort Branch, IN | |
| Dec 21, 12:48 PM CST | FLASH FLOOD | Fort Branch, IN | EAST COAL MINE ROAD /COUNTY ROAD-800S/ SOUTH OF FORT BRANCH CLOSED. |
| Dec 21, 1:30 PM CST | FLASH FLOOD | Evansville, IN | WIDESPREAD STREET FLOODING. AREAS OF STANDING OR RUNNING WATER ACROSS SECTIONS OF THE LLOYD EXPRESSWAY. |
| Dec 21, 2:01 PM CST | FLASH FLOOD | Fort Branch, IN | MINI-VAN STUCK IN WATER 2.5 MILES EAST OF HIGHWAY 41 ADN 750 SOUTH. WATER RESCUE IN PROGRESS. |
| Dec 21, 3:35 PM CST | HEAVY RAIN 2.14 | Henderson, KY | SINCE 1230 AM CST. |
| Dec 21, 4:30 PM CST | HEAVY RAIN 2.61 | Newburgh, IN | RAINFALL TOTAL SO FAR APPROXIMATELY 1 MILE WEST OF SHARON SCHOOL. |
| Dec 21, 5:51 PM CST | FLASH FLOOD | Oakland City, IN | WATER RESCUE IN PROGRESS ON STATE ROAD 64 EAST OF OAKLAND CITY NEAR PIKE COUNTY LINE. THREE PERSONS STANDING ON ROOF OF CAR THAT IS SUBMERGED UNDER WATER. |
| Dec 21, 6:04 PM CST | HEAVY RAIN 6.1 | Fort Branch, IN | RAINFALL TOTAL SO FAR. |
| Dec 21, 6:40 PM CST | FLASH FLOOD | Henderson, KY | ONE TO TWO FEET OF STANDING WATER ON ATKINSON ST. IN HENDERSON. |
| Dec 21, 6:52 PM CST | FLASH FLOOD | Evansville, IN | WESTBOUND LLOYD EXPRESSWAY AT SOUTHBOUND U.S. 41. ALL THREE LANES FLOODED. |
| Dec 21, 6:56 PM CST | FLASH FLOOD | Boonville, IN | SIGNIFICANT STREET FLOODING. |
| Dec 21, 6:56 PM CST | FLASH FLOOD | Smith Mills, KY | WATER RESCUE WITH VEHICLE OVERTURNED IN DITCH. ALL PERSONS REMOVED FROM VEHICLE BY EMS PERSONNEL. |
| Dec 21, 7:06 PM CST | FLASH FLOOD | Tennyson, IN | TENNYSON ROAD FLOODED WAIST HIGH PER FIRE DEPARTMENT NEAR STATE ROUT 161 AND DEGONIA ROAD. |
| Dec 21, 7:46 PM CST | FLASH FLOOD | Boonville, IN | VAN STUCK IN WATER, WITH LADY AND FOUR CHILDREN, AT 261 AND BAKER ROAD STALLED AND STRANDED. |
| Dec 21, 8:00 PM CST | FLASH FLOOD | Rockport, IN | NUMEROUS ROADS WITH STANDING WATER THROUGHOUT COMMUNITY. SOME ROADS HAVE FLOWING WATER ACROSS THEM. RAINFALL TOTAL AS OF 8 PM CST WAS 4.65 INCHES. |
| Dec 21, 8:10 PM CST | HEAVY RAIN 5 | Boonville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 564 m²/s²
- 0-3 km storm-relative helicity
- 578 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527
WGUS53 KPAH 211555
FFWPAH
INC051-125-129-147-163-173-KYC101-225-212200-
/O.NEW.KPAH.FF.W.0041.131221T1555Z-131221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
955 AM CST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GIBSON COUNTY IN SOUTHWEST INDIANA...
PIKE COUNTY IN SOUTHWEST INDIANA...
POSEY COUNTY IN SOUTHWEST INDIANA...
SPENCER COUNTY IN SOUTHWEST INDIANA...
VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
WARRICK COUNTY IN SOUTHWEST INDIANA...
HENDERSON COUNTY IN NORTHWEST KENTUCKY...
UNION COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 400 PM CST SATURDAY.
* AT 951 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER
THE WARNED AREA. EVEN THOUGH RAINFALL RATES ARE NOT EXCESSIVE...THE
GROUND IS ALREADY SATURATED. ALL ADDITIONAL RAINFALL WILL CREATE RUN
OFF...AND LIKELY CAUSE FLOODING OF SOME ROADWAYS.
* LOCATIONS IN THE WARNED AREA INCLUDE...
HENDERSON...EVANSVILLE...NEWBURGH...MELODY HILL...MOUNT VERNON...
CHANDLER...BOONVILLE...ROCKPORT...FORT BRANCH...PRINCETON...OAKLAND
CITY...PETERSBURG...CORYDON...UNIONTOWN...KASSON...BLAIRSVILLE...
EUREKA...DARMSTADT...HAUBSTADT AND POSEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3792 8701 3779 8708 3789 8730 3778 8727
3767 8742 3764 8773 3747 8797 3758 8814
3780 8803 3790 8810 3789 8802 3805 8804
3814 8793 3825 8799 3827 8785 3850 8758
3854 8711 3821 8707 3821 8679 3800 8677
$$3 follow-up statements
309
WGUS73 KPAH 211912
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
112 PM CST SAT DEC 21 2013
INC051-125-129-147-163-173-KYC101-225-212200-
/O.CON.KPAH.FF.W.0041.000000T0000Z-131221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VANDERBURGH IN-SPENCER IN-POSEY IN-PIKE IN-GIBSON IN-WARRICK IN-
UNION KY-HENDERSON KY-
112 PM CST SAT DEC 21 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
WARRICK...GIBSON...PIKE...POSEY...SPENCER AND VANDERBURGH COUNTIES IN
SOUTHWEST INDIANA...AND HENDERSON AND UNION COUNTIES IN NORTHWEST
KENTUCKY...
AT 106 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED TO NUMEROUS SHOWERS...SOME WITH HEAVY
RAIN...OCCURRING OVER THE WARNED AREA. FROM TWO TO THREE INCHES OF
RAIN HAS ALREADY FALLEN OVER MOST LOCATIONS...AND ANOTHER INCH OR
TWO APPEARS LIKELY DURING THE AFTERNOON. THE GROUND IS
SATURATED...AND ANY ADDITIONAL RAINS WILL RUN OFF AND POSSIBLY CAUSE
STREET FLOODING. SOME STREET FLOODING HAS BEEN REPORTED RECENTLY IN
HENDERSON KENTUCKY.
LOCATIONS IN THE WARNED AREA INCLUDE KASSON...FOLSOMVILLE...
BLAIRSVILLE...WINSLOW...SANTA CLAUS...PRINCETON...POSEYVILLE...
PETERSBURG...PATOKA...OWENSVILLE...OAKLAND CITY...NEW HARMONY...
MELODY HILL...LYNNVILLE...HAUBSTADT...FORT BRANCH...EVANSVILLE...
DARMSTADT...DALE...CYNTHIANA...CHANDLER AND BOONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3792 8701 3779 8708 3789 8730 3778 8727
3767 8742 3764 8773 3747 8797 3758 8814
3780 8803 3790 8810 3789 8802 3805 8804
3814 8793 3825 8799 3827 8785 3850 8758
3854 8711 3821 8707 3821 8679 3800 8677
$$786
WGUS53 KPAH 212143
FFWPAH
INC051-125-129-147-163-173-KYC101-225-220200-
/O.EXT.KPAH.FF.W.0041.000000T0000Z-131222T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
343 PM CST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
GIBSON COUNTY IN SOUTHWEST INDIANA...
PIKE COUNTY IN SOUTHWEST INDIANA...
POSEY COUNTY IN SOUTHWEST INDIANA...
SPENCER COUNTY IN SOUTHWEST INDIANA...
VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
WARRICK COUNTY IN SOUTHWEST INDIANA...
HENDERSON COUNTY IN NORTHWEST KENTUCKY...
UNION COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 800 PM CST.
* AT 339 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE SCATTERED TO NUMEROUS SHOWERS...SOME WITH HEAVY
RAIN...STREAMING NORTHEAST INTO THE WARNED AREA. FROM TWO TO FOUR
INCHES OF RAIN HAS ALREADY FALLEN OVER MOST LOCATIONS...AND ANOTHER
INCH OR TWO APPEARS LIKELY DURING THE LATE AFTERNOON AND EARLY
EVENING. THE GROUND IS SATURATED...AND ANY ADDITIONAL RAINS WILL RUN
OFF AND POSSIBLY CAUSE FLASH FLOODING.
* LOCATIONS IN THE WARNED AREA INCLUDE...
EVANSVILLE...MELODY HILL...CHANDLER...BOONVILLE...FORT BRANCH...
PRINCETON...OAKLAND CITY...PETERSBURG...KASSON...DARMSTADT...
BLAIRSVILLE...HAUBSTADT...CYNTHIANA...POSEYVILLE...LYNNVILLE...
OWENSVILLE...NEW HARMONY...FOLSOMVILLE...PATOKA AND WINSLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3792 8701 3779 8708 3789 8730 3778 8727
3767 8742 3764 8773 3747 8797 3758 8814
3780 8803 3790 8810 3789 8802 3805 8804
3814 8793 3825 8799 3827 8785 3850 8758
3854 8711 3821 8707 3821 8679 3800 8677
$$834
WGUS73 KPAH 220020
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
620 PM CST SAT DEC 21 2013
INC051-125-129-147-163-173-KYC101-225-220200-
/O.CON.KPAH.FF.W.0041.000000T0000Z-131222T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VANDERBURGH IN-SPENCER IN-POSEY IN-PIKE IN-GIBSON IN-WARRICK IN-
UNION KY-HENDERSON KY-
620 PM CST SAT DEC 21 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
WARRICK...GIBSON...PIKE...POSEY...SPENCER AND VANDERBURGH COUNTIES IN
SOUTHWEST INDIANA...AND HENDERSON AND UNION COUNTIES IN NORTHWEST
KENTUCKY...
AT 613 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A NEARLY SOLID AREA OR RAIN...SOME OF IT HEAVY AT TIMES...
OCCURRING OVER THE WARNED AREA. 3 TO 6 INCHES OF RAIN HAVE ALREADY
FALLEN OVER MOST LOCATIONS...AND ANOTHER INCH OR SO APPEARS LIKELY
THIS EVENING. THE GROUND IS SATURATED...AND ANY ADDITIONAL RAINS
WILL RUN OFF AND POSSIBLY CAUSE AND AGGRAVATE OR CREATE FLASH
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3792 8701 3779 8708 3789 8730 3778 8727
3767 8742 3764 8773 3747 8797 3758 8814
3780 8803 3790 8810 3789 8802 3805 8804
3814 8793 3825 8799 3827 8785 3850 8758
3854 8711 3821 8707 3821 8679 3800 8677
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 5:34 AM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Dec 21, 5:34 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
534 AM CST Sat Dec 21 2013
.UPDATE...
ISSUED AT 534 AM CST SAT DEC 21 2013
Updated for aviation forecast discussion.
&&
.SHORT TERM...(Today through Monday night)
ISSUED AT 337 AM CST SAT DEC 21 2013
Plenty to talk about in the next 24-30 hours so will try and be
as concise as possible without leaving material information out.
Southerly flow for the past couple of days has advected deep
moisture across the region. In the meantime a NE-SW oriented frontal
boundary has stalled halfway across our CWA. The combination of warm
air advection, isentropic upglide, and upper level impulses has
caused elevated showers and thunderstorms to develop over the area.
For the most part this scenario will remain the same today, except
that with time a sharp h5 low/wave will become negatively tilted as
it ejects northeast from west central Texas around midday today to
the Great Lakes region around sunrise Sunday.
The passage of this feature just to our north and west is expected
to induce a surface low on the front that is forecast to track
northeast across our CWA late this afternoon and evening. The
surface low will eventually pull/push the previously stalled frontal
boundary across our CWA late tonight.
The passage of the surface and upper lows and front will greatly
enhance lift, instability, and shear across the area, especially
from mid afternoon through midnight. As a result, not only will
heavy rainfall be an issue during this period, but also the
potential for thunderstorms to become severe with damaging winds and
a few tornadoes, some possibly significant. The NAM is clearly the
most aggressive with parameters that indicate the potential for
tornadic development. Hopefully things will lean more toward the
weaker/less aggressive GFS version.
Beyond midnight tonight as the surface low and front clear the area,
precipitation chances should decrease from west to east. On Monday
models still indicate plenty of 1000-850MB post frontal moisture and
cold air advection so went with drizzle in the morning. Monday
afternoon per soundings, critical thicknesses, etc. decided to
include the possibility of either drizzle or flurries over the
northwest half of the CWA. With plenty of moisture still over the
area Monday night, just went with flurries as the colder air
overapreads the entire region.
Well above temperatures in the early periods of the forecast drop
off to below normal readings by the end of the period.
.LONG TERM...(Tuesday through Friday)
ISSUED AT 337 AM CST SAT DEC 21 2013
We'll start out the day on Tuesday with sfc high pressure overhead.
This high will shift east throughout the day and be into the
Appalachains by 00Z Wednesday, as a system moves through the central
Plains states. In the upper levels, the flow starts out as strong
northwesterly at the start of the day but an upper level ridge
builds in throughout the day. By Tuesday night into Christmas
morning, the upper ridge shifts east, as a trough and its associated
weak front advances into the area. The 00Z ECMWF does show a
stronger feature aloft and more moisture, and actually generates
some minor QPF for Christmas night...while the 12Z run was fairly
dry. The GFS/GFS ensembles indicate the main energy passing by to
our north and brings just cloudinnes to the area. Soundings from the
ECMWF do indicate that if it does precipitate, it will likely be
some light snow Christmas night, which could linger in our eastern
areas Thursday morning. Dry air infiltrates the area rapidly during
the day on Thursday.
Beyond Christmas night, models really differ on the evolution of the
upper level pattern and how to handle energy spilling atop the upper
ridge in the west. Prefer to leave the forecast dry until some kind
of continuity is resolved.
As far as temperatures: On Tuesday, will be challenging because a
cold airmass will be in place at the start of the day, but will
quickly be moving out throughout the day. Very dry air will be in
place as well, with dewpoints in the single digits. However, I don't
think the cold air will move out fast enough and Tuesday will likely
end up being a pretty cold day. The GFS/ECE guidance numbers are
lining up well to support that thought. Will lower lows for Tuesday
night as well, given the very dry air in place. A lot will depend on
the gradient and how fast clouds may enter the area, but we could be
looking at lows in the teens. Wednesday and Thursday should be
warmer days and temps should rise well into the 30s and probably the
lower 40s. Slightly cooler weather may be on tap for Friday but not
as cold as Tuesday.
&&
.AVIATION...
ISSUED AT 534 AM CST SAT DEC 21 2013
Low confidence forecast, with considerable uncertainty in the
frontal position/movement through the period. It does appear that
IFR conditions in heavy rain will prevail at all sites for most of
the TAF period. Lower conditions will be possible at times,
especially near the front, which unfortunately will be draped
across the terminals for at least this morning/early afternoon.
The potential exists for some very strong and gusty
south/southwest winds in the warm sector this afternoon and
evening. As the front actually starts moving east across the
area, a round of strong storms is likely with gusty winds. Tried
to pinpoint best timing attm with a tempo group, but adjustments
will be made throughout the day as timing is not set in stone.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH through late tonight FOR ILZ075>078-080>094.
MO...FLOOD WATCH through late tonight FOR MOZ076-086-087-100-107>112-
114.
IN...FLOOD WATCH through late tonight FOR INZ081-082-085>088.
KY...FLOOD WATCH through late tonight FOR KYZ001>022.
&&Hazardous weather outlook, Dec 21, 7:33 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 733 AM CST SAT DEC 21 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 733 AM CST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH CONTINUES THROUGH TONIGHT. HEAVY RAIN IS FORECAST WITH SOME FLOODING LIKELY. REFER TO THE FLOOD WATCH PRODUCT FOR DETAILS. THUNDERSTORMS ARE POSSIBLE AREA WIDE TODAY THROUGH THIS EVENING. THERE IS A SLIGHT RISK OF STORMS BECOMING SEVERE GENERALLY SOUTH AND EAST OF A LINE FROM ALBION ILLINOIS TO POPLAR BLUFF MISSOURI. THERE IS A MODERATE RISK OF SEVERE STORMS GENERALLY TO THE SOUTH AND EAST OF A LINE FROM HICKMAN TO OWENSBORO KENTUCKY. THE PRIMARY THREATS WITH THE STRONGER STORMS WILL NOT ONLY BE HEAVY RAINFALL BUT ALSO DAMAGING WINDS AND POSSIBLY A FEW LONG TRACK TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING. IN ADDITION...REPORTS OF HEAVY RAIN AND/OR FLOODING ARE APPRECIATED THROUGHOUT THE HEAVY RAIN EVENT. JP
In the hours before
Local storm report, Dec 21, 8:23 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 AM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM FLOOD HOPKINSVILLE 36.85N 87.49W
12/21/2013 CHRISTIAN KY LAW ENFORCEMENT
LITTLE RIVER CHURCH ROAD ON THE SOUTH FORK OF THE LITTLE
RIVER HAS BEEN CLOSED DUE TO WATER OVER THE ROAD. REPORT
RELAYED BY THE HOPKINSVILLE POLICE DEPARTMENT.
&&
K. SMITHLocal storm report, Dec 21, 8:29 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
829 AM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HEAVY RAIN 7 NW POPLAR BLUFF 36.84N 90.50W
12/21/2013 M3.98 INCH BUTLER MO TRAINED SPOTTER
RAINFALL SINCE 4 PM CST ON DECEMBER 20TH.
&&
K. SMITHLocal storm report, Dec 21, 8:38 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
838 AM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM FLASH FLOOD MARION 37.73N 88.94W
12/21/2013 WILLIAMSON IL AMATEUR RADIO
SEVERAL CITY ROADS HAVE WATER RUNNING OVER THEM AND WATER
WAS STANDING IN SEVERAL PARKING LOTS. LIST OF ROADS TO
NUMEROUS TO MENTION IN THIS REPORT.
&&
K. SMITHLocal storm report, Dec 21, 9:04 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
904 AM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD HURST 37.84N 89.14W
12/21/2013 WILLIAMSON IL TRAINED SPOTTER
ROUTE 149 IN FRONT OF T AND T RECYCLING IS COVERED WITH
WATER. FLOODING IN HERRIN AS WELL.
&&
K. SMITHLocal storm report, Dec 21, 9:18 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
918 AM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM FLASH FLOOD CARMI 38.09N 88.17W
12/21/2013 WHITE IL TRAINED SPOTTER
TWO FEET OF WATER AT THE ENTRANCE OF PHOENIX NURSTING
HOME IN CARMI. LAST AMBULANCE BARELY MADE IT THROUGH THE
WATER.
0901 AM HEAVY RAIN HUNTER 36.89N 90.85W
12/21/2013 E4.00 INCH CARTER MO PUBLIC
REPORT FROM SOCIAL MEDIA.
&&
K. SMITHLocal storm report, Dec 21, 9:34 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
934 AM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM FLASH FLOOD HENDERSON 37.84N 87.58W
12/21/2013 HENDERSON KY DEPT OF HIGHWAYS
KENTUCKY CABINET OF TRANSPORTATION REPORTED THE FOLLOWING
ROADS HAVE WATER OVER THEM IN HENDERSON COUNTY KY AND ARE
CLOSED. KENTUCKY HIGHWAY 2247-0-1 MILE MARKER, KENTUCKY
HIGHWAY 812 BETWEEN 2 AND 5 MILE MARKER, KENTUCKY HIGHWAY
1557 BETWEEN 2 AND 3 MILE MARKER, KENTUCKY HIGWAY 1439
BETWEEN 0 AND 2 MILE MARKER. HIGH WATER IS ALSO ON
KENTUCKY HIGHWAYS 2183 AND 136.
0900 AM FLASH FLOOD SHAWNEETOWN 37.71N 88.17W
12/21/2013 GALLATIN IL EMERGENCY MNGR
SEVERAL, ABOUT FOUR, SECONDARY ROADS COVERED WITH WATER
IN COUNTY AT THIS TIME BETWEEN 9-930 AM CST. THEY WERE
PASSABLE, BUT ARE NOT EXPECTED TO BE LATER THIS MORNING.
WATER WAS ALSO ON ROUTE 13, WEST OF SHAWNEETOWN.
EMERGENCY MANAGER REPORTED 2.6 INCHES OF RAIN ALREADY HAS
FALLEN AT THIS TIME.
&&
K. SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 7:23 AM CST | Areal Flood Advisory | PAH | Posey, Vanderburgh | 6 hr |
| Dec 21, 9:17 AM CST | Areal Flood Advisory | PAH | Gibson, Pike, Spencer, Warrick | 6 hr |
| Dec 21, 10:16 AM CST | River Flood Warning | PAH | Gibson, Posey | 14 days |
| Dec 21, 10:21 AM CST | River Flood Warning | PAH | Gibson | 12 days |
| Dec 21, 10:46 AM CST | River Flood Warning | PAH | Spencer | 9 days |
| Dec 21, 10:46 AM CST | River Flood Warning | PAH | Spencer, Vanderburgh, Warrick | 10 days |
| Dec 21, 10:46 AM CST | River Flood Warning | PAH | Posey, Vanderburgh, Warrick | 9 days |
| Dec 21, 10:46 AM CST | River Flood Warning | PAH | Posey, Vanderburgh | 11 days |
| Dec 21, 10:46 AM CST | River Flood Warning | PAH | Posey | 12 days |
| Dec 21, 6:32 AM CST | River Flood Warning | PAH | Christian, Trigg | 46 hr |
| Dec 21, 6:32 AM CST | River Flood Warning | PAH | Christian, Trigg | 41 hr |
| Dec 21, 8:32 AM CST | Flash Flood Warning | PAH | Ballard, McCracken | 6 hr |
| Dec 21, 8:54 AM CST | River Flood Warning | PAH | Muhlenberg | 5 days |
| Dec 21, 8:54 AM CST | River Flood Warning | PAH | McLean, Webster | 5 days |
| Dec 21, 9:52 AM CST | Flash Flood Warning | PAH | Carlisle, Crittenden, Fulton, Graves, Hickman, Livingston and 3 more | 10 hr |
| Dec 21, 10:46 AM CST | River Flood Warning | PAH | Crittenden, Union | 15 days |
| Dec 21, 10:46 AM CST | River Flood Warning | PAH | Crittenden, Livingston | 7 days |
| Dec 21, 2:27 PM CST | Areal Flood Warning | PAH | Ballard, McCracken | 22 hr |
| Dec 21, 4:52 PM CST | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 38 min |
| Dec 21, 5:18 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Lyon, Marshall, Trigg | 42 min |
| Dec 21, 5:25 PM CST | Tornado Warning | PAH | Calloway, Lyon, Marshall, Trigg | 35 min |
| Dec 21, 5:52 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Trigg | 38 min |
| Dec 21, 5:53 PM CST | Areal Flood Advisory | PAH | Caldwell, Calloway, Christian, Daviess, Hopkins, McLean and 3 more | 6 hr |
Nearby
Flash Flood Warnings in Indiana, 2013Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.